MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-5-10-3D
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that failed to detach with detachment attempts and then detached prematurely within the catheter.The patient was undergoing a procedure for coil embolization treatment of a ruptured spindle shaped aneurysm of the right anterior c ommunicating artery (a-com) with a max diameter of 5mm.Blood flow and vessel tortuosity were normal.It was reported that the axium coil was the first used in the treatment of the a-com aneurysm.The device was prepared according to the instructions for use (ifu).The coil was delivered but could not be detached.Three detachment attempts were made with the instant detacher and one manual attempt with the hypotube but all failed.When the physician attempted to withdraw the coil, it detached within the catheter.The whole system was removed and the coil was protruding 1cm from the tip from the catheter tip.The same microcatheter was used with a new coil of the same model from a different lot which was successfully implant.The procedure was completed successfully.There was no harm or injury to the patient.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11310320
Report Number2029214-2021-00166
Device Sequence Number3786082
Product Code KRD
UDI-Device Identifier00836462010369
UDI-Public00836462010369
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2022
Device Model NumberQC-5-10-3D
Device Catalogue NumberQC-5-10-3D
Device Lot NumberA772153
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1